The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
128 Posts
Discussion Starter · #1 ·
hi all,

having a bad day today - have been back at work and only getting paid for the hours that i work so have well over done it and set me back a good few weeks i think now! - they keep saying at work that your health is more important than money but when you have bills to pay it adds stress and that in turn makes me feel worse - so i work as many hours as i can and now am off sick again!!!! :mad:

anyways that was me getting that off my chest sorry - i do have a question to ask lol :lol:


i have been taking pred 10mg for 2 weeks now and the specialist said that it should help me feel a bit better in a few days - which i am not!! :sad: the fatigue is unbearable and i still get the painful joints and muscles. does anyone know how long the steroids usually takes to kick in and start working as i am not coping to well at the moment. i have an appointment in 2 weeks to see specialist and hopefully he will then be able to put me on some proper meds as he was awaiting all my blood tests and gave me the pred as a quick fix in the short term to make me feel a bit better. i am also vit b12 deficient and again is awaiting tests to see about me having the vit b12 injections but it all just seems to be taking so long. my specialist is brilliant just the ****** nhs systems.

sorry to moan on guys just needed a bit of a vent - i feel like i need to cry but honesly dont have the energy to even do that! its so frustrating. :sad:

sorry and thanks for any feedback

chelle
 

·
Registered
Joined
·
7,800 Posts
Hello chelle :)

Usually, with pred, you will feel a difference within a few days - definitely before 2 weeks.

I had a similar problem when first put on pred; it was helping but not nearly enough. I phoned the doc and my pred was upped a little more and that made a huge difference. Of course, the doc may not be willing to do that for you at this stage, it depends a lot on all of your symptoms and is obviously down to the doc to decide what to do.

Another thing that you have to consider, and I know this is easy for me to say but, sometimes, when flaring, trying to keep on pushing through at the same rhythm (meds or not) is simply not going to work. I hope the rest you are now forced to take will help. Make sure you do genuinely rest and don't clean the house because you are at home. If you feel tired go to bed, even in the middle of the day - fighting through lupus fatigue simply doesn't work and makes it into a worse vicious circle of fatigue and pain and more pain.

I would try putting a call in to your GP (if you haven't already) or possibly the rheumy if he's reachable.

hugs and hope it passes soon :hug:

Katharine
 

·
Pamela b
Joined
·
424 Posts
Hi Chelle

I had just the same, was told would feel better in " a few days " and was put on a reducing dose atarting at 20mg and down weekly and off totally. By the time I did feel better but as soon as I dropped to 10mg started to flare badly. I was told to keep on reducing and ended up worse than before.

I am now down to 5mg but am flaring again so waiting to see specialist again. I do think now though the plaqu has started to work a bit as can do a little more than I did before I have to lie down.
I also seem to pick up infections when I drop down to 10mg each time.
I have been treated for 4 months.
Sorry you are not well and it is hard not to push yourself isnt it ?
Hope they soon get you feeling a little better
Pam
 

·
Registered
Joined
·
4,444 Posts
I agree with the others... 10mg may be too small a dose for you to see an improvement. If prednisone is going to help you it will do so within 1-2 days at a high enough dose. I would definitely put a call in to the prescribing doctor and report your lack of results and see if there are any other suggestions (like raising it higher).

Very sorry to hear how badly you're flaring at the moment... but also completely understand how you may have done too much with the lack of income from prior sick leaves. I hope you see a big improvement soon and try to get back into work hours a little slower if at all possible in the future and hopefully that will be a better way to ease back into work.
 

·
Moderator
Joined
·
4,446 Posts
Hi Chelle... you definitely need to go back to the Drs, you can't be in that pain ffor too much longer, no wonder you feel so bad..:( If it was a loved one that was coping with that level of pain you would have been nagging them to go see the Dr for ages.... just because it is yourself doesn't mean you don't need the same care... hope you get some relief soon.
Claire XX
 

·
Registered
Joined
·
279 Posts
hello

10mg doesnt seem to be working for you. My rheumy puts me on 30mg 4 a couple of weeks reducing by 5mg till Im down to the magic 7.5mg dose.
Iv also been put on a very high dose of 70mg when I couldnt use my fingers and barely move.

think a call to your GP is in order quick smart. Im on B 12 injestions now and they have made a huge difference to me given me more energy and Im off the iron pills now.

take care

dixy
 

·
Registered
Joined
·
128 Posts
Discussion Starter · #7 ·
hi all thanks for you kindness and advice - have sent an email to the rheumy PA so waiting to here back,.

dixy if you dont mind me asking - what is your b12 value - some say mine is very low and some say it is slightly low?

thanks

chelle
 

·
Registered
Joined
·
4,968 Posts
Chelle,

As for B12, if your low then you may want to chat with your doctor about monthly IM shots to bring up your numbers.

I hope you get feeling better soon and I think your doctor will increase your prednisone to help get you up to par.:wink2::wink2::wink2:
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top